Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#258013] of David B. Dunson


Papers Published

  1. Dunson, DB, Models for papilloma multiplicity and regression: Applications to transgenic mouse studies, Journal of the Royal Statistical Society. Series C, Applied Statistics, vol. 49 no. 1 (January, 2000), pp. 19-30, WILEY [doi]
    (last updated on 2019/05/21)

    In cancer studies that use transgenic or knockout mice, skin tumour counts are recorded over time to measure tumorigenicity. In these studies cancer biologists are interested in the effect of endogenous and/or exogenous factors on papilloma onset, multiplicity and regression. In this paper an analysis of data from a study conducted by the National Institute of Environmental Health Sciences on the effect of genetic factors on skin tumorigenesis is presented. Papilloma multiplicity and regression are modelled by using Bernoulli, Poisson and binomial latent variables, each of which can depend on covariates and previous outcomes. An EM algorithm is proposed for parameter estimation, and generalized estimating equations adjust for extra dependence between outcomes within individual animals. A Cox proportional hazards model is used to describe covariate effects on the onset of tumours.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320